MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS 24 CONTOUR; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS 24 CONTOUR; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24R (CS)
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Meningitis (2389)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested regarding the patient's episode of meningitis; however, information has not been made available as of the date of this report.Should further information be provided, a supplementary report shall be submitted.
 
Event or Problem Description
Per the clinic, it was reported that the patient developed meningitis in 2020 (specific date not reported) which was successfully treated with antibiotics (type and duration not reported) and was healed in (b)(6) 2020.Following the episode of meningitis, the patient began to experience pain around the implant site and a performance decrement with device use.It is unknown whether there are plans to explant the device, as of the date of this report.The patient continues to be clinically monitored by their healthcare provider.
 
Additional Manufacturer Narrative
It was reported that the device was explanted and the patient was re-implanted with another device during the same surgery.This report is submitted on 26 august 2020.
 
Additional Manufacturer Narrative
This report is submitted on 9 december 2020.

Brand Name
NUCLEUS 24 CONTOUR
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, 2109
AS  2109
MDR Report Key10222377
Report Number6000034-2020-01745
Device Sequence Number11404359
Product Code MCM
UDI-Device Identifier09321502002349
UDI-Public(01)09321502002349
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCI24R (CS)
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer08/03/2020
11/17/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/25/2020
12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;